Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 7, 2012, 6:47 PM EDT for Putnam County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 6:47 PM EDT (22:47 UTC)
- Expired
- Aug 7, 2012, 7:20 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 96 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320
WWUS82 KJAX 072247
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT TUE AUG 7 2012
FLZ037-040-072320-
MARION-PUTNAM-
647 PM EDT TUE AUG 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
AND NORTHEASTERN MARION COUNTIES FOR STRONG WINDS VALID UNTIL 720 PM
EDT...
AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF HOG VALLEY...OR 7
MILES SOUTH OF INTERLACHEN...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ORANGE SPRINGS...HOG VALLEY...
MANNVILLE...INTERLACHEN...HOLLISTER...PALATKA AND CARRAWAY THROUGH
720 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2975 8184 2971 8170 2964 8161 2941 8181
2950 8198
TIME...MOT...LOC 2247Z 213DEG 22KT 2954 8184
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:36 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Aug 7, 1:36 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 136 PM EDT TUE AUG 7 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ON THE EAST SIDE OF A DECAYING TROPICAL WAVE...WITH ACTIVITY BEGINNING TO FIRE CLOSE TO THE ATLANTIC SEABREEZE FRONT. CONVECTION WILL CONTINUE TO DEVELOP THIS AFTN...AND WILL CONTINUE WITH NUMEROUS TO WIDESPREAD POPS FOR MOST AREAS INTO THE EARLY EVENING. BY LATER IN THE EVENING INTO THE OVERNIGHT...ACTIVITY WILL DIMINISH FOR MOST OF NE FL. FURTHER NORTH...AN APPROACHING TROUGH WILL KEEP AT LEAST SOME CHANCE OF PRECIP THROUGH THE NIGHT...AND WILL KEEP POPS SCATTERED FOR THE NORTHERN PORTIONS OF SE GA. LOW TEMPERATURES IN THE LOWER TO MID 70S WILL PREVAIL. FOR WEDNESDAY...SCATTERED SHOWERS/TSTMS NEAR THE TROUGH ACROSS SE GA IN THE MORNING WILL BUILD SOUTH IN THE AFTN AS THE TROUGH INTERACTS WITH SEABREEZE/SMALLER SCALE BOUNDARIES. WILL USE NUMEROUS POPS AREA WIDE WEDNESDAY AFTN...WITH HEAVY RAIN AND GUSTY WINDS POSSIBLE IN THE STRONGER STORMS. HIGHS IN THE UPPER 80S TO LOWER 90S WILL PREVAIL. .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL BE OVER THE WESTERN ATLANTIC THROUGH THE WEEKEND...AS A SERIES OF LOW PRESSURE TROUGHS SLIDE ACROSS THE SOUTHEASTERN UNITED STATES. THIS WILL RESULT IN A MOIST SOUTH AND SOUTHWESTERLY FLOW...AND CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. INTO NEXT WEEK...HIGH PRESSURE IS FORECAST TO BUILD ACROSS THE SOUTHEASTERN UNITED STATES. WHILE EARLY NEXT WEEK IS NOT EXPECTED TO BE AS UNSETTLED AND MOIST...AFTERNOON CONVECTION WILL STILL BE POSSIBLE DURING THE HEAT OF THE DAY. HAVE TRENDED TOWARD THE MEX GUIDANCE FOR THE TEMPERATURE FORECAST. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED THIS AFTERNOON INTO EARLY EVENING...AS A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION...AND A WEAK TROUGH EXISTS JUST NORTH OF THE REGION. CONVECTION IS EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET...WITH PREVAILING VFR CONDITIONS FOR THE OVERNIGHT INTO EARLY MORNING PERIOD. THE EXCEPTION TO THIS WOULD BE LIGHT FOG AT VQQ EARLY WEDNESDAY MORNING. && .MARINE... S TO SW FLOW AT 10-15 KNOTS WITH SEAS OF 2 TO 4 FEET THROUGH THE WEEKEND WILL PREVAIL...WITH POSSIBLE NOCTURNAL SURGES 15-20 KNOTS AT NIGHT OFFSHORE. RIP CURRENTS: LOW RISK THROUGH WEDNESDAY. && .FIRE WEATHER... A MOIST SOUTH AND SOUTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS WEEK...WITH HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A SERIES OF TROUGHS AFFECTING THE SOUTHEASTERN UNITED STATES. THE RESULT OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WILL BE MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...AND RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 88 72 92 / 60 70 40 40 SSI 77 88 76 89 / 50 60 40 50 JAX 73 90 73 92 / 50 60 40 50 SGJ 75 90 74 90 / 50 60 30 40 GNV 72 90 73 91 / 50 60 30 50 OCF 72 90 72 92 / 50 60 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/STRUBLE/CHASE
Hazardous weather outlook, Aug 7, 4:22 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 AM EDT TUE AUG 7 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 422 AM EDT TUE AUG 7 2012 ...NUMEROUS STORMS ACROSS THE AREA MAINLY IN THE AFTERNOON... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A MOIST AND UNSTABLE SOUTHERLY FLOW WILL LEAD TO NUMEROUS STORMS TODAY. THE ACTIVITY WILL BEGIN DURING THE LATE MORNING AND CONTINUE INTO THE EARLY EVENING. THE STRONGER STORMS WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN OF OVER 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
In the hours before
Local storm report, Aug 7, 5:09 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 WNW PEARSON 31.30N 82.87W
08/07/2012 ATKINSON GA DEPT OF HIGHWAYS
LARGE TREE DOWN ON HWY 82 AND CO RD 212
&&
AWALKERSpecial weather statement, Aug 7, 5:46 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT TUE AUG 7 2012
FLZ040-072230-
MARION-
546 PM EDT TUE AUG 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT...
AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF LOWELL...OR 10
MILES NORTHWEST OF OCALA...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...
FLEMINGTON...LOWELL...ANTHONY...REDDICK...SPARR...MCINTOSH AND CITRA
THROUGH 630 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2928 8239 2949 8241 2947 8221 2946 8219
2945 8221 2942 8220 2942 8214 2943 8214
2944 8210 2943 8209 2945 8208 2944 8197
2916 8224
TIME...MOT...LOC 2146Z 222DEG 10KT 2928 8224
STRUBLELocal storm report, Aug 7, 6:08 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
608 PM EDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM LIGHTNING 4 SW DOWNTOWN JACKSONVI 30.29N 81.70W
08/07/2012 DUVAL FL EMERGENCY MNGR
LIGHTNING CAUSED A STRUCTURE FIRE TO A 2 STORY RESIDENCE
AT THE 3600 BLOCK OF RICHMOND STREET IN THE AVONDALE
AREA.
&&
CORRECTED FOR LOCATION.
ARSSpecial weather statement, Aug 7, 6:10 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 610 PM EDT TUE AUG 7 2012 FLZ030>032-036-072245- ALACHUA-BRADFORD-CLAY-UNION- 610 PM EDT TUE AUG 7 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CLAY... BRADFORD...NORTHERN ALACHUA AND EASTERN UNION COUNTIES FOR STRONG WINDS AND FREQUENT LIGHTNING VALID UNTIL 645 PM EDT... AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF HAMPTON...OR 14 MILES SOUTHEAST OF LAKE BUTLER...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND WALDO...BROOKER...HAMPTON... SAMPSON...NEW RIVER...STARKE...RAIFORD AND LAWTEY THROUGH 645 PM EDT. FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3013 8218 3001 8198 2976 8219 2988 8242 TIME...MOT...LOC 2210Z 208DEG 16KT 2987 8219 SHASHY
Special weather statement, Aug 7, 6:12 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT TUE AUG 7 2012
FLZ036-037-040-072300-
ALACHUA-MARION-PUTNAM-
612 PM EDT TUE AUG 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...WESTERN PUTNAM AND NORTHERN MARION COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...
AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF CROSS CREEK...OR 4
MILES NORTHWEST OF CITRA...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND MCINTOSH...FORT MCCOY...CROSS
CREEK...CITRA...LOCHLOOSA...ORANGE SPRINGS...GROVE PARK...HOG
VALLEY...JOHNSON AND MELROSE THROUGH 700 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2946 8227 2974 8207 2974 8205 2972 8205
2973 8201 2966 8177 2934 8198
TIME...MOT...LOC 2213Z 208DEG 16KT 2948 8213
SHASHYSpecial weather statement, Aug 7, 6:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT TUE AUG 7 2012
FLZ037-040-072320-
MARION-PUTNAM-
647 PM EDT TUE AUG 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
AND NORTHEASTERN MARION COUNTIES FOR STRONG WINDS VALID UNTIL 720 PM
EDT...
AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF HOG VALLEY...OR 7
MILES SOUTH OF INTERLACHEN...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ORANGE SPRINGS...HOG VALLEY...
MANNVILLE...INTERLACHEN...HOLLISTER...PALATKA AND CARRAWAY THROUGH
720 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2975 8184 2971 8170 2964 8161 2941 8181
2950 8198
TIME...MOT...LOC 2247Z 213DEG 22KT 2954 8184
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:23 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Aug 7, 3:24 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Aug 7, 4:57 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 7, 5:46 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Aug 7, 6:10 PM EDT | Special Weather Statement | JAX | Bradford | 35 min |
| Aug 7, 6:12 PM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Aug 7, 7:06 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Aug 7, 1:54 PM EDT | Areal Flood Advisory | JAX | Clinch, Echols | 81 min |
| Aug 7, 3:02 PM EDT | Special Weather Statement | JAX | Atkinson | 43 min |
| Aug 7, 3:15 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 45 min |
| Aug 7, 3:37 PM EDT | Special Weather Statement | JAX | Coffee | 38 min |
| Aug 7, 3:44 PM EDT | Special Weather Statement | JAX | Appling | 46 min |
| Aug 7, 3:56 PM EDT | Areal Flood Advisory | JAX | Atkinson, Coffee | 2 hr |
| Aug 7, 3:59 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 21 min |
| Aug 7, 4:04 PM EDT | Special Weather Statement | JAX | Jeff Davis | 41 min |
| Aug 7, 4:46 PM EDT | Areal Flood Advisory | JAX | Jeff Davis | 119 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.